Alert archive / Idaho / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at May 26, 2018, 3:09 PM MDT for Lemhi County, Idaho. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2018, 3:09 PM MDT (21:09 UTC)
- Expired
- May 26, 2018, 3:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 189 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:25 PM MDT | HAIL 1 | 2 Se North Fork, ID | COVERED THE GROUND. TIME OF REPORT WAS DERIVED FROM RADAR. |
| May 26, 3:30 PM MDT | HAIL 1 | North Fork, ID | HAIL LASTED 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912
WUUS55 KMSO 262109
SVRMSO
IDC059-262145-
/O.NEW.KMSO.SV.W.0003.180526T2109Z-180526T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Missoula MT
309 PM MDT SAT MAY 26 2018
The National Weather Service in Missoula has issued a
* Severe Thunderstorm Warning for...
North central Lemhi County in east central Idaho...
* Until 345 PM MDT
* At 308 PM MDT, a severe thunderstorm was located 7 miles southwest
of North Fork, or 13 miles northwest of Salmon, moving north at 20
mph.
HAZARD...60 mph wind gusts, quarter size hail and torrential
rainfall. Debris flow is possible over Salmon River Road.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
North Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4523 11400 4528 11423 4553 11416 4546 11380
TIME...MOT...LOC 2108Z 200DEG 19KT 4532 11408
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
074
WWUS55 KMSO 262141
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
341 PM MDT SAT MAY 26 2018
IDC059-262150-
/O.EXP.KMSO.SV.W.0003.000000T0000Z-180526T2145Z/
Lemhi ID-
341 PM MDT SAT MAY 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LEMHI COUNTY
WILL EXPIRE AT 345 PM MDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Missoula.
LAT...LON 4523 11400 4528 11423 4553 11416 4546 11380
TIME...MOT...LOC 2140Z 200DEG 19KT 4547 11400
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:41 PM MDT, 28 minutes earlier.
Area forecast discussion, May 26, 2:41 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Missoula MT 241 PM MDT Sat May 26 2018 .DISCUSSION...Another afternoon of showers and thunderstorms is underway. This activity will be most focused over southwest Montana into Lemhi County and to a lesser extent northwest Montana the rest of the afternoon into the evening hours. One concern will be for flash flooding of small streams and creeks due to locally heavy downpours. Another concern is the potential of isolated severe thunderstorms with gusty winds over 50 mph and hail, primarily south of a line from southeastern Idaho County northeastward to MacDonald Pass. Scattered showers and thunderstorms will continue Sunday into Monday but will be focused across southwest Montana into Lemhi County. Otherwise, expect pleasantly warm temperatures and mostly sunny skies. After a relatively dry Tuesday, a cold front is anticipated on Wednesday leading to some gusty winds and a return to showers/thunderstorms. A showery pattern will finish out next week as temperatures dip to seasonable levels. && .AVIATION...Thunderstorm activity is expanding across Lemhi County into southwest Montana which will likely impact KSMN and KBTM into the early evening hours. Brief heavy downpours will be common, along with the potential for gusty winds over 45 kt and hail. Remnant showers and isolated lightning strikes are also possible at KGPI and KMSO. Convective activity will diminish after sunset but scattered showers will continue across southwest Montana and Lemhi County overnight. Patchy morning fog is possible Sunday in areas where rain falls this evening. Scattered showers and thunderstorms are again expected Sunday afternoon, mainly focused once again in Lemhi County and southwest Montana. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...Flood Watch through Sunday afternoon Flathead/Mission Valleys. ID...None. &&
In the hours before
Special weather statement, May 26, 1:18 PM MDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Missoula MT 118 PM MDT SAT MAY 26 2018 IDZ009-262000- Western Lemhi County ID- 118 PM MDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LEMHI COUNTY UNTIL 200 PM MDT... At 117 PM MDT, Doppler radar was tracking a strong thunderstorm 30 miles northwest of Challis, moving north at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Yellowjacket. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4479 11442 4482 11467 4507 11468 4503 11430 TIME...MOT...LOC 1917Z 189DEG 9KT 4489 11453
Special weather statement, May 26, 2:31 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Missoula MT 231 PM MDT SAT MAY 26 2018 IDZ009-010-262115- Eastern Lemhi County ID-Western Lemhi County ID- 231 PM MDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 315 PM MDT... At 229 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Salmon, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Very heavy rain is also expected with this storm. Locations impacted include... Leesburg and Cobalt. LAT...LON 4503 11410 4509 11434 4534 11428 4525 11392 TIME...MOT...LOC 2029Z 200DEG 10KT 4513 11419
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:21 PM MDT | Special Weather Statement | MSO | Lewis | 24 min |
| May 25, 8:59 PM MDT | Special Weather Statement | MSO | Idaho | 46 min |
| May 25, 9:39 PM MDT | Special Weather Statement | MSO | Lewis | 21 min |
| May 25, 9:50 PM MDT | Special Weather Statement | MSO | Lewis | 40 min |
| May 25, 10:25 PM MDT | Flash Flood Warning | MSO | Clearwater, Idaho | 3 hr |
| May 25, 10:30 PM MDT | Special Weather Statement | MSO | Clearwater | 30 min |
| May 25, 11:20 PM MDT | Special Weather Statement | MSO | Clearwater | 40 min |
| May 26, 1:18 PM MDT | Special Weather Statement | MSO | Lemhi | 42 min |
| May 26, 2:31 PM MDT | Special Weather Statement | MSO | Lemhi | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.